

## **ESMAP Knowledge Exchange Forum**

## **Renewable Energy Resource Mapping**

Wednesday 9 May, 2012 - World Bank, Washington DC

This event will facilitate a sharing of knowledge and experience on the mapping of renewable energy resources. It will bring together representatives from countries both interested in, and with experience of, carrying out resource mapping studies – alongside experts, service providers, and donor country representatives. The event will also help inform future ESMAP support for RE resource mapping, including the possibility of a dedicated technical assistance facility.

Time	Session	Speakers
08:00	Continental breakfast	
08:30	Welcome and introductions	Rohit Khanna, Program Manager, ESMAP Michael Randel, Facilitator, Randel Consulting Associates
08:45	Introduction to RE resource mapping (45 mins)	Resource mapping and the private sector: Sean Whittaker, Senior Industry Specialist, IFC Introduction to mesoscale and microscale wind resource mapping: Jake Badger, DTU Wind Energy, Technical University of Denmark Introduction to the Global Solar and Wind Atlas: Nicolas Fichaux, IRENA (United Arab Emirates) Summing up: Oliver Knight, Senior Energy Specialist, ESMAP
09:30	Wind Power: moderated discussion (1 hour)	Pierre El Khoury, Project Manager, Lebanese Center for Energy Conservation  Dr. S. Gomathinayagam, Executive Director, Centre for Wind Energy Technology (C-WET), India  Prof. Govind Raj Pokharel, Executive Director, Alternative Energy Promotion Center, Nepal  Joseph Tawiah Quayson, Planning Engineer, Ministry of Energy, Ghana
10:30	Tea/coffee (30 mins)	
11:00	Solar/Hydro/Biomass: moderated discussion (1 hour)	Hosni Ghedira, Director – Research Center for Renewable Energy Mapping, Masdar Institute, United Arab Emirates  Niyibizi Mbanzabigwi, Sustainable Energy Development Project, Energy Water & Sanitation Authority, Rwanda  Ajwad Musthafa, Deputy Director, Maldives Energy Authority  Dave Renne, Consultant, USA
12:00	RE mapping providers/vendors (1 hour)	Wind: Daran Rife, GL Garad Hassan (USA)  Solar: Riaan Meyer, Stellenbosch University (South Africa) and Harsh Goenka, GeoModel Solar (Slovakia)  Small hydro: Doug Hall, Idaho National Laboratory (USA)
13:00	Wrap-up and summary	Pierre Audient, Senior Energy Economist, ESMAP  Donor representatives
13:15	Lunch	